MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During use, the 6x40mm 80cm powerflex pro percutaneous transluminal angioplasty (pta) catheter ruptured at four (4) atmospheres (atm).The powerflex pro was replaced with a non-cordis balloon catheter and post-dilation was completed.There was no patient injury.After the stent was implanted, a powerflex pro was delivered for a post-dilatation.The lesion is located in the iliac artery, which was heavily calcified and moderately tortuous with ninety percent stenosis.The balloon was delivered to a part that was not dilated enough.However, the balloon ruptured.There were no anomalies confirmed during the procedure.There was no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's contrast media and inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17496189 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the limited information available for review, vessel characteristics (heavily calcified and moderately tortuous with ninety percent stenosis) most likely contributed to the reported event since calcified/resistant lesions can damage a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During use, the power flex pro ruptured at four atmosphere.There was no patient injury.The power flex pro was replaced with a non cordis balloon catheter and post dilation was completed.After the stent was implanted, a power flex pro was delivered for a post dilatation.The lesion is the iliac artery which was heavily calcified, moderately tortuous, and with ninety percent stenosis.The balloon was delivered to a part that was not dilated enough.However the balloon ruptured.There was no anomalies confirmed during the procedure.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The device is not available for analysis.No other information was provided.

Brand Name
POWERFLEXPRO 6MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7377765
Report Number9616099-2018-02029
Device Sequence Number11033847
Product Code LIT
UDI-Device Identifier20705032059517
UDI-Public20705032059517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number4400604S
Device Catalogue Number4400604S
Device Lot Number17496189
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1